You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Cardiac Lesions Induced by Chemicals
T. Balazs and V. J. Ferrans
Environmental Health Perspectives
Vol. 26 (Oct., 1978), pp. 181-191
Published by: The National Institute of Environmental Health Sciences
Stable URL: http://www.jstor.org/stable/3428841
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Chemically induced cardiomyopathies are frequently the consequences of a cardiac metabolic imbalance brought about by exaggerated functional affects. The infarctlike lesions induced by adrenergic beta-receptor stimulants and the vasodilating antihypertensives serve as examples of this phenomenon. Direct cardiotoxic mechanisms not related to cardiovascular functional effects are responsible for another class of toxic cardiomyopathy. An example of this is the cardiomyopathy produced by the anthracycline antineoplastic agents. The pathogenesis, morphological changes and toxicologic features of these cardiomyopathies are described with particular reference to their detection in preclinical toxicity studies.
Environmental Health Perspectives © 1978 The National Institute of Environmental Health Sciences